MAUDE Adverse Event Report: PLAYTEX MANUFACTURING, INC. CARE FREE ORIGINAL UNSCENTED LINERS 49CT; A170448

PLAYTEX MANUFACTURING, INC. CARE FREE ORIGINAL UNSCENTED LINERS 49CT; A170448
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Cellulitis (1768)
Date of Event 05/01/2018
Type of Reportable Event Serious Injury
Event or Problem Description
A (b)(6) year old female consumer reported that beginning in (b)(6) 2018, each time she would have her period she would notice an irritation in her perineal area that was very painful.She stated that she started changing things but only used panty liners during menstruation, had used them for years and did not change brands.She went to her doctor and was prescribed antibiotics and stated that nothing would help.She purchased an anti-itch cream to treat the reactions that she stated occurred four times.Consumer stated that she went to her physician's office twice before being admitted to the hospital on (b)(6) 2018.She reported that she was tested for sexually transmitted diseases (stds) and a complete blood count (cbc) was done and all results were negative.She stated that she was then diagnosed with a cellulitis skin infection from the open sores.During the hospitalization she was treated with numerous antibiotics and steroids: vancomycin, ketoconazole, clotrimazole, amitriptyline, triamcinolone, doxycycline and hydroxyzine for itching.The consumer reported that she was in the hospital for four nights and was discharged from the hospital over the memorial day holiday weekend (exact date not provided).The consumer reported that she was healing and a follow up visit was scheduled for (b)(6) 2018.

Brand Name
CARE FREE ORIGINAL UNSCENTED LINERS 49CT
Common Device Name
A170448
Manufacturer (Section D)
PLAYTEX MANUFACTURING, INC.
804 walker road
dover DE 19904
MDR Report Key8115766
Report Number2515444-2018-00004
Device Sequence Number1670485
Product Code HHD
UDI-Device Identifier00078300070016
UDI-Public078300070016
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2018
Initial Report FDA Received Date11/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age43 YR